Volume 18, issue 4 (2018)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 22
Issue 8, 3533–4008
Issue 7, 3059–3532
Issue 6, 2533–3057
Issue 5, 2007–2532
Issue 4, 1497–2006
Issue 3, 991–1495
Issue 2, 473–990
Issue 1, 1–472

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
Other MSP Journals
This article is available for purchase or by subscription. See below.
Symplectic homology and the Eilenberg–Steenrod axioms

Kai Cieliebak and Alexandru Oancea

Appendix: Kai Cieliebak, Alexandru Oancea and Peter Albers

Algebraic & Geometric Topology 18 (2018) 1953–2130

We give a definition of symplectic homology for pairs of filled Liouville cobordisms, and show that it satisfies analogues of the Eilenberg–Steenrod axioms except for the dimension axiom. The resulting long exact sequence of a pair generalizes various earlier long exact sequences such as the handle attaching sequence, the Legendrian duality sequence, and the exact sequence relating symplectic homology and Rabinowitz Floer homology. New consequences of this framework include a Mayer–Vietoris exact sequence for symplectic homology, invariance of Rabinowitz Floer homology under subcritical handle attachment, and a new product on Rabinowitz Floer homology unifying the pair-of-pants product on symplectic homology with a secondary coproduct on positive symplectic homology.

In the appendix, joint with Peter Albers, we discuss obstructions to the existence of certain Liouville cobordisms.

PDF Access Denied

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

Floer homology, symplectic homology, contact homology, Rabinowitz–Floer homology, Eilenberg–Steenrod axioms for a homology theory, Liouville cobordisms
Mathematical Subject Classification 2010
Primary: 53D40, 55N40, 57R17
Secondary: 57R90
Received: 28 June 2016
Revised: 9 February 2018
Accepted: 21 February 2018
Published: 26 April 2018
Kai Cieliebak
Universität Augsburg
Alexandru Oancea
Sorbonne Université
Université Paris Diderot
Institut de Mathématiques de Jussieu-Paris Rive Gauche
Kai Cieliebak
Alexandru Oancea
Peter Albers
Mathematisches Institut
Universität Heidelberg